What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Jul 7, 6:15 PM EST, 15 minutes earlier.
Area forecast discussion, Jul 7, 6:15 PM EST, 15 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
715 PM EDT Mon Jul 7 2025
.SYNOPSIS...
Showers and thunderstorms remain possible the rest of the week,
as a front wobbles in and out of mainly northern portions of
the area, and weak mid-level disturbances cross.
&&
.NEAR TERM /THROUGH TUESDAY/...
As of 625 PM Monday...
After a mid-afternoon spike in scattered showers and
thunderstorms across the area, showers and thunderstorms early
this evening were focused in a zone across south-central Ohio,
ahead of the cold front. These showers and thunderstorms will
become a bit more numerous in southeast Ohio this evening, while
spreading into northern West Virginia.
Showers and thunderstorms will then diminish after sunset, but
remain possible through the overnight hours, especially across
northern and central portions of the area, as a mid-level short
wave trough pushes through, and pushes the cold front into
southeast Ohio by dawn Tuesday.
Thunderstorms broke the heat across portions of the area this
afternoon, although only momentarily in some cases, and a warm,
muggy night remains on tap. The showers and thunderstorms will
also promote areas of fog overnight in locations that received
or receive the rain.
As of 1205 PM Monday...
Little change in overall thinking in the near term period. Frontal
boundary to the north of the CWA will sag south towards the Ohio
River vicinity late tonight/early Tuesday, and generally remain in
the vicinity through the near term period. Weak ripples in the flow,
combined with daytime heating will result in scattered showers and
storms today, of which the bulk will dissipate after loss of
heating. Not expecting much in the way of severe, owing to a lack of
substantial shear, but ample cape could yield storms with ample
growth, and in theory, an isolated severe/damaging wind potential.
SPC did elect in their day 1 update to expand the marginal risk
across SE Ohio/Mid Ohio Valley region. Storms as usual will contain
heavy downpours, but not anticipating much in the way of flooding
with drier conditions in place.
Areas of fog will be possible tonight in locations that receive rain.
More showers and storms can be expected on Tuesday, as the area
remains in the warm, unstable environment.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
As of 1205 PM Monday...
Showers and storms will increase in coverage mid week, as a surface
low moves east through the area, and a more potent upper shortwave
trough affects the area. Overall severe threat still looks to be on
the low end during this period, but plenty of instability, and a
slight uptick in shear could warrant an isolated strong to severe
storm. Heavy downpours will continue to be a threat, but storms will
have overall a little better movement than in the near term period,
with steering flow around 20-25 kts in general.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
As of 1205 PM Monday...
Weather continues to remain unsettled in the extended period with
uncertainty in details this far out. However, period looks to remain
hot and humid, with area largely in the warm sector, with showers
and storms possible from passing disturbances/heating. Continued
convection/associated cloud cover should hopefully strive to keep
temperatures and associated heat indices during the period below
advisory criteria.
&&
.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
As of 715 PM Monday...
Showers and thunderstorms over the middle Ohio Valley this
evening, including in and around PKB and CKB where gusty winds
and IFR in heavy rain are possible, will diminish through 01-02Z
tonight. Showers and thunderstorms will remain possible through
the overnight hours across northern and central portions of the
area, as a mid-level short wave trough pushes through, and
pushes a cold front into southeast Ohio by dawn Tuesday.
The showers and thunderstorms will promote areas of fog
overnight in locations that received or receive the rain. Fog
was coded up at the northern sites, but is possible at the
southern sites where it rained earlier this past afternoon.
Low MVFR stratocumulus is possible, mainly across the north
including parts of SE Ohio and NE KY, and perhaps a few WV TAF
sites, early Tuesday morning.
Showers and thunderstorms remain possible on Tuesday, as the
front generally remains in the vicinity, and much of the area
remains in a warm, unstable environment. Thunderstorms were not
yet coded in the forecast Tuesday on account of uncertainty in
coverage and location, but showers and thunderstorms are most
likely in and near the northern and central mountains of WV
Tuesday afternoon.
Light and variable to calm surface flow tonight will become
light west to southwest Tuesday morning, and then veer to light
west to northwest during Tuesday afternoon. Surface flow may be
gusty and erratic in and near thunderstorms. Flow aloft will be
light west to southwest, perhaps mainly west by late Tuesday.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z WEDNESDAY...
FORECAST CONFIDENCE: Medium to high.
ALTERNATE SCENARIOS: Timing and coverage of convection may vary
from the forecast. Development of fog and/or MVFR stratocumulus
overnight into early Tuesday morning could vary from what is
currently forecast.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE TUE
UTC 1HRLY 23 00 01 02 03 04 05 06 07 08 09 10
EDT 1HRLY 19 20 21 22 23 00 01 02 03 04 05 06
CRW CONSISTENCY H H H H H H H H H H H H
HTS CONSISTENCY H H H H H H H H H H H H
BKW CONSISTENCY H H H H H H H H H H H H
EKN CONSISTENCY H H H H H H M L L M M L
PKB CONSISTENCY H H H H H H H L H H M M
CKB CONSISTENCY H H H H H H H M L L L M
AFTER 00Z WEDNESDAY...
Brief periods of IFR conditions possible under heavy showers and
thunderstorms, mainly during the afternoon and evening hours,
each day this week. Patchy IFR fog possible overnight.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.
&&
SYNOPSIS...TRM/SL
NEAR TERM...TRM/SL
SHORT TERM...SL
LONG TERM...SL
AVIATION...TRM
In the hours before
Special weather statement, Jul 7, 1:41 PM EST, 4 hours 49 minutes before
Special Weather Statement
National Weather Service Charleston WV
241 PM EDT Mon Jul 7 2025
KYZ102-103-105-071915-
Boyd KY-Carter KY-Lawrence KY-
241 PM EDT Mon Jul 7 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN BOYD...NORTHWESTERN
LAWRENCE AND SOUTHEASTERN CARTER COUNTIES THROUGH 315 PM EDT...
At 240 PM EDT, Doppler radar was tracking a strong thunderstorm near
Culver, or 7 miles southeast of Grayson Lake State Park, moving
northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Louisa, Yatesville Lake State Park, Webbville, Denton, Rush,
Houckville, Fallsburg, and Willard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3836 8275 3817 8262 3817 8264 3814 8264
3813 8262 3812 8262 3803 8298 3805 8298
3805 8296 3809 8293 3810 8291 3812 8289
3817 8292 3817 8298 3820 8301 3821 8300
TIME...MOT...LOC 1840Z 240DEG 16KT 3812 8296
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MEKSpecial weather statement, Jul 7, 1:55 PM EST, 4 hours 35 minutes before
Special Weather Statement
National Weather Service Charleston WV
255 PM EDT Mon Jul 7 2025
OHZ066-071930-
Perry OH-
255 PM EDT Mon Jul 7 2025
...A STRONG THUNDERSTORM WILL IMPACT PERRY COUNTY THROUGH 330 PM
EDT...
At 255 PM EDT, Doppler radar was tracking a strong thunderstorm over
Somerset, moving northeast at 30 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
New Lexington, Somerset, Perry State Forest, Thornport, Harbor Hills,
Crooksville, Thornville, Junction City, and Glenford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3993 8242 3992 8241 3991 8217 3982 8217
3981 8207 3974 8208 3961 8238 3974 8236
3974 8241 3983 8240 3984 8247 3992 8247
3993 8245
TIME...MOT...LOC 1855Z 238DEG 49KT 3982 8229
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MEKSpecial weather statement, Jul 7, 4:43 PM EST, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Charleston WV
543 PM EDT Mon Jul 7 2025
WVZ016-072215-
Roane WV-
543 PM EDT Mon Jul 7 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL ROANE COUNTY THROUGH 615
PM EDT...
At 543 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Amma, or 11 miles south of Spencer, moving
northeast at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Looneyville, Walton, and Gandeeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3861 8139 3871 8148 3881 8127 3865 8120
TIME...MOT...LOC 2143Z 245DEG 9KT 3864 8137
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
25Special weather statement, Jul 7, 5:35 PM EST, 55 minutes before
Special Weather Statement
National Weather Service Charleston WV
635 PM EDT Mon Jul 7 2025
OHZ084-072300-
Vinton OH-
635 PM EDT Mon Jul 7 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN VINTON COUNTY
THROUGH 700 PM EDT...
At 635 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Hocking Hills State Park, or 8 miles northwest of
Mcarthur, moving northeast at 30 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lake Hope State Park and Creola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3939 8229 3937 8229 3932 8230 3925 8260
3936 8268 3937 8267 3936 8264 3937 8263
3937 8252 3940 8251
TIME...MOT...LOC 2235Z 243DEG 25KT 3933 8259
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
25Special weather statement, Jul 7, 6:08 PM EST, 22 minutes before
Special Weather Statement
National Weather Service Charleston WV
708 PM EDT Mon Jul 7 2025
OHZ075-072345-
Athens OH-
708 PM EDT Mon Jul 7 2025
...A STRONG THUNDERSTORM WILL IMPACT WESTERN ATHENS COUNTY THROUGH
745 PM EDT...
At 708 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lake Hope State Park, moving northeast at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Athens, Chauncey, Stroud Run State Park, and The Plains.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3929 8194 3924 8220 3928 8225 3929 8226
3929 8227 3931 8230 3936 8229 3948 8210
TIME...MOT...LOC 2308Z 245DEG 19KT 3934 8225
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
25